Alert archive / Georgia / Special Weather Statements in 2017

Special Weather Statement, NWS Atlanta, GA

June 24, 2017Stewart County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 24, 2017, 2:17 PM EDT for Stewart County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 24, 2017, 2:17 PM EDT (18:17 UTC)
Expired
Jun 24, 2017, 2:45 PM EDT
In force
28 min
Issued by
NWS Atlanta, GA
Wind
40

County Stewart County, GA

The radar

The Ft Rucker radar (KEOX), 84 km from the middle of the area, began a volume at 18:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.3 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2017-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 149 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2017-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
149 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
582 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

648 
WWUS82 KFFC 241817
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
217 PM EDT SAT JUN 24 2017
 
GAZ102-103-241845-
Stewart GA-Webster GA-
217 PM EDT SAT JUN 24 2017

...SIGNIFICANT WEATHER ADVISORY FOR STEWART AND SOUTHWESTERN WEBSTER
COUNTIES UNTIL 245 PM EDT...

At 217 PM EDT...a strong thunderstorm was over Sanford, or 10 miles
southwest of Lumpkin...moving east at 30 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning 
           and heavy rain. 

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas. 

Some locations in the path of this storm include
Lumpkin, Richland, Weston, Troutman, Charles, Kimbrough, Sanford,
Westville, Brooklyn, Centerpoint, Louvale and Providence Canyon State
Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3192 8480 3193 8480 3192 8481 3192 8491
      3194 8495 3195 8496 3198 8496 3198 8501
      3201 8502 3222 8481 3218 8463 3196 8451
      3192 8467 3193 8468 3192 8469
TIME...MOT...LOC 1817Z 262DEG 20KT 3194 8492 

WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 24, 1:25 PM EDT, 52 minutes earlier.

Area forecast discussion, Jun 24, 1:25 PM EDT, 52 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
125 PM EDT Sat Jun 24 2017

.UPDATE...
Updated for the 18Z Aviation Discussion.

&&

.PREV DISCUSSION... /Issued 740 AM EDT Sat Jun 24 2017/

SHORT TERM /Today through Sunday/...

A moist tropical air mass remains in place over our area even though
the remains of Cindy have become absorbed in the upper flow. With
numerous old boundaries across us...and looking at radar returns
over AL...the possibility of training showers developing today seems
reasonable. For now...have kept the highest pops from Atlanta to
Athens this morning...looking at orientation of showers to our
west...and then spreading the higher pops into central GA by this
afternoon. PW values remain above two inches today so areas of heavy
rain can be expected. The Flash Flood Watch will remain in
effect as is. A few strong thunderstorms are possible especially
with any breaks in the clouds this afternoon. Models show some
drying working into the north after 00z. The upper trough
deepening over the Great Lakes should help push the front into
south GA during Sunday. Have kept the north half of our area
dry for Sunday.

Temperatures will remain on the cool side due to clouds and rain
today but any breaks in the clouds could push the temperatures up.

41

LONG TERM /Sunday Night through Friday/...

The aforementioned front that interacted with remnant moisture
from TS Cindy will finally sag south of the area to start the long
term. The boundary placement will truly dictate the amount of
thunderstorm coverage seen across the southern portion of central
GA Monday afternoon. Based on the strength of the incoming surface
high, feel the boundary should push far enough south to only have
slight chance pops across the far southeastern portion of the
CWA. High pressure will continue to build into the area from the
north helping to keep much of the area dry through mid-week as the
boundary exits our region to the south.

There is a bit model discrepancy in terms of shower and
thunderstorm development Tuesday afternoon. A few of the model
solutions illustrate enough moisture associated with a mid level
trough to resolve scattered showers and thunderstorms, especially
across the higher terrain. With little model continuity to build
confidence at this point, have kept Tuesday dry. However, will
need to watch this impulse to see if it has enough moisture and
dynamics to support precipitation. Honestly, it is rare to see
such a progressive pattern this time of year, but it can not be
ruled out. Otherwise, expect fairly quiet conditions through
Wednesday night as the surface high shifts offshore. Return flow
will develop in earnest by Thursday afternoon helping to initiate
diurnal convection, especially across western GA with better
surface convergence and mid-level support noted. Better coverage
of showers and thunderstorms by Friday as mid level impulses
riding the ridge move northeast through GA.

Temperatures will be pleasant for this time of year, running a
couple degrees below normal. It will feel even better given the
lack of humidity that often plagues the region in the summer.
Enjoy!

26

&&

.AVIATION...
18Z Update...
Cold front still to the west which keeps the forecast area in a
wet pattern for the rest of this afternoon. Convection across
central GA will continue moving east. Expect convection to develop
along the cold front later this afternoon bringing another chance
of shra/tsra to the forecast area. Precip should end across
ATL/AHN this evening as the cold front passes however scattered
showers will remain across CSG/MCN through the night. Winds will
be westerly, becoming northwest behind the front. MVFR/VFR cigs
will continue this afternoon...becoming VFR across north GA this
evening and MVFR across CSG/MCN later tonight.

//ATL Confidence...18Z Update...
Medium on timing of TSRA.
High on remaining elements.

17

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          86  69  86  63 /  80  20  10  10
Atlanta         84  68  83  64 /  80  20   5  10
Blairsville     82  61  78  55 /  80  10   5   5
Cartersville    84  66  82  60 /  80  10   5   5
Columbus        86  73  86  67 /  80  50  20  10
Gainesville     84  68  83  62 /  80  20   5   5
Macon           89  72  88  66 /  70  50  30  10
Rome            86  66  83  60 /  80  10   5   5
Peachtree City  84  68  84  61 /  80  30  10  10
Vidalia         93  75  89  71 /  50  50  60  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until 8 PM EDT this evening for the following
zones: Banks...Barrow...Bartow...Carroll...Catoosa...Chattooga...
Cherokee...Clarke...Clayton...Cobb...Coweta...Dade...Dawson...
DeKalb...Douglas...Fannin...Fayette...Floyd...Forsyth...Gilmer...
Gordon...Gwinnett...Hall...Haralson...Heard...Henry...Jackson...
Lumpkin...Madison...Murray...Newton...North Fulton...Oconee...
Oglethorpe...Paulding...Pickens...Polk...Rockdale...South
Fulton...Towns...Union...Walker...Walton...White...Whitfield.

&&

SHORT TERM...17
LONG TERM....Baker
AVIATION...17
Hazardous weather outlook, Jun 24, 11:31 AM EDT, 2 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1131 AM EDT Sat Jun 24 2017

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-251545-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1131 AM EDT Sat Jun 24 2017

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Showers and thunderstorms are possible throughout the day into
the evening hours as remnant moisture from Tropical Storm Cindy
interacts with a front moving south through the region. Some
isolated severe storms could develop, especially in portions of
central Georgia. The main threats associated with and storms
will be damaging winds, frequent lightning and heavy rain.

A Flash Flood Watch continues for north and portions of central
Georgia, through this evening.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

Scattered thunderstorms will be possible across across central
Georgia Sunday. The primary hazards will be frequent lightning,
gusty winds and heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.

In the hours before

Special weather statement, Jun 24, 10:57 AM EDT, 3 hours 20 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1057 AM EDT SAT JUN 24 2017

GAZ052-053-066-067-241530-
Coweta GA-Troup GA-Heard GA-Meriwether GA-
1057 AM EDT SAT JUN 24 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COWETA...
NORTHEASTERN TROUP...SOUTHEASTERN HEARD AND NORTHERN MERIWETHER
COUNTIES UNTIL 1130 AM EDT...

At 1057 AM EDT...a strong thunderstorm was over Hogansville, or 9
miles northeast of Lagrange...moving east at 30 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Hogansville, Grantville, Luthersville, Moreland, Lone Oak, Gay,
Corinth, Rocky Mount, Saint Marks, Louise, Alvaton, Harrisonville and
Wooster.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3305 8498 3322 8504 3336 8467 3308 8452
TIME...MOT...LOC 1457Z 260DEG 27KT 3315 8493

WIND...40MPH
Local storm report, Jun 24, 10:59 AM EDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1059 AM EDT SAT JUN 24 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 PM     TSTM WND DMG     3 NE TALMO              34.21N  83.68W
06/23/2017                   JACKSON            GA   911 CALL CENTER

            A TREE WAS BLOWN OVER ONTO THE ROADWAY ON POND FORK
            CHURCH RD NEAR PENDERGRASS

&&

EVENT NUMBER FFC1700946

THIEM
Local storm report, Jun 24, 11:23 AM EDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1123 AM EDT SAT JUN 24 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 PM     TSTM WND DMG     2 SW EASTDALE MOBILE HO 33.64N  84.05W
06/23/2017                   ROCKDALE           GA   911 CALL CENTER

            TREE DOWN NEAR THE INTERSECTION OF GRANADE AND MCCOLLUM
            JUST SW OF CONYERS

&&

EVENT NUMBER FFC1700947

THIEM
Local storm report, Jun 24, 11:25 AM EDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1125 AM EDT SAT JUN 24 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     TSTM WND DMG     2 SE EASTDALE MOBILE HO 33.64N  84.00W
06/23/2017                   ROCKDALE           GA   911 CALL CENTER

            TREE DOWN AT THE WOODLAND TRACE APARTMENTS IN CONYERS

&&

EVENT NUMBER FFC1700948

THIEM
Special weather statement, Jun 24, 2:04 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
204 PM EDT SAT JUN 24 2017

GAZ072-082>084-241830-
Wilkinson GA-Bibb GA-Jones GA-Twiggs GA-
204 PM EDT SAT JUN 24 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WILKINSON...
SOUTHEASTERN BIBB...SOUTHEASTERN JONES AND TWIGGS COUNTIES UNTIL 230
PM EDT...

At 204 PM EDT...a strong thunderstorm was near Rutland, or near
Macon...moving east at 30 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Macon, Jeffersonville, Gordon, Ivey, Marion, Rutland, Griswoldville,
Fitzpatrick, Ripley, Huber, Cross Keys, Dry Branch, Myricks Mill,
Franklinton and Middle Georgia Regional Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3268 8368 3269 8369 3287 8366 3291 8325
      3261 8329
TIME...MOT...LOC 1804Z 274DEG 21KT 3277 8360

WIND...40MPH
Special weather statement, Jun 24, 2:17 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
217 PM EDT SAT JUN 24 2017

GAZ102-103-241845-
Stewart GA-Webster GA-
217 PM EDT SAT JUN 24 2017

...SIGNIFICANT WEATHER ADVISORY FOR STEWART AND SOUTHWESTERN WEBSTER
COUNTIES UNTIL 245 PM EDT...

At 217 PM EDT...a strong thunderstorm was over Sanford, or 10 miles
southwest of Lumpkin...moving east at 30 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Lumpkin, Richland, Weston, Troutman, Charles, Kimbrough, Sanford,
Westville, Brooklyn, Centerpoint, Louvale and Providence Canyon State
Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3192 8480 3193 8480 3192 8481 3192 8491
      3194 8495 3195 8496 3198 8496 3198 8501
      3201 8502 3222 8481 3218 8463 3196 8451
      3192 8467 3193 8468 3192 8469
TIME...MOT...LOC 1817Z 262DEG 20KT 3194 8492

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 8:13 PM EDTSevere Thunderstorm WarningFFCBanks, Dawson, Forsyth, Gwinnett, Hall, Jackson47 min
Jun 23, 8:16 PM EDTSpecial Weather StatementFFCGwinnett29 min
Jun 23, 8:42 PM EDTSevere Thunderstorm WarningFFCClayton, Coweta, Fayette, Henry, Spalding48 min
Jun 23, 8:50 PM EDTSevere Thunderstorm WarningFFCBanks, Barrow, Gwinnett, Hall, Jackson40 min
Jun 23, 8:52 PM EDTSpecial Weather StatementFFCDeKalb38 min
Jun 23, 9:13 PM EDTSevere Thunderstorm WarningFFCClayton, DeKalb, Henry, Newton, Rockdale47 min
Jun 23, 9:57 PM EDTSpecial Weather StatementFFCMorgan, Newton48 min
Jun 24, 10:57 AM EDTSpecial Weather StatementFFCCoweta33 min
Jun 24, 2:04 PM EDTSpecial Weather StatementFFCTwiggs26 min
Jun 24, 6:50 PM EDTSpecial Weather StatementFFCButts25 min

Nearby

Special Weather Statements in Georgia, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.